Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 46, NWS Green Bay, WI

August 5, 2012

NWS Green Bay, WI issued this small craft advisory at Aug 5, 2012, 3:19 AM CDT. It took effect at Aug 5, 2012, 7:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2012, 3:19 AM CDT (08:19 UTC)
In effect from
Aug 5, 2012, 7:00 AM CDT
Expired
Aug 5, 2012, 3:34 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WHUS73 KGRB 050819
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
319 AM CDT SUN AUG 5 2012

...GUSTY NORTHWEST WINDS...

.NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS WITH HIGHER GUSTS DURING
THE MORNING...BEFORE DIMINISHING DURING THE LATE AFTERNOON.


LMZ521-522-541>543-051630-
/O.NEW.KGRB.SC.Y.0046.120805T1200Z-120805T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
319 AM CDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
4 PM CDT THIS AFTERNOON. 

* WINDS...NORTHWEST WIND 15 TO 25 KTS WITH HIGHER GUSTS. 

* WAVES...2 TO 4 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
766 
WHUS73 KGRB 051523
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 AM CDT SUN AUG 5 2012

...GUSTY NORTHWEST WINDS...

.NORTHWEST WINDS OF 15 TO 25 KTS WITH HIGHER GUSTS ARE EXPECTED
EARLY TODAY...BEFORE DIMINISHING DURING THE LATE AFTERNOON.

LMZ521-522-541>543-052100-
/O.CON.KGRB.SC.Y.0046.000000T0000Z-120805T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1023 AM CDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...NORTHWEST WIND 15 TO 25 KTS WITH HIGHER GUSTS.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
381 
WHUS73 KGRB 052034
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
334 PM CDT SUN AUG 5 2012

...WINDS AND WAVES SUBSIDING...


LMZ521-522-541>543-052145-
/O.CAN.KGRB.SC.Y.0046.000000T0000Z-120805T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
334 PM CDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 4, 11:02 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Aug 4, 11:02 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1102 PM CDT SAT AUG 4 2012

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TODAY THROUGH SUNDAY.

STORMS FIRED ALONG BOUNDARY IN MANITOWOC AND WAUPACA COUNTIES THIS
AFTN...AS THE MORNING RUNS OF THE HRRR MODEL INDICATED. CORRIDOR
OF HIGH INSTABILITY FROM S WI INTO THE FAR E PART OF THE STATE AND
CONVERGENCE ALONG BOUNDARIES ENOUGH TO INITIATE DEEP CONVECTION.

MAIN LINE OF SHOWERS AND STORMS...HOWEVER...MOVING INTO THE WEST
PART OF FORECAST AREA. THIS WILL MOVE ACROSS THE AREA LATE THIS
AFTERNOON AND EARLY EVENING PER LATEST RUN OF HRRR. BEST CHANCE OF
SEVERE WILL BE SOUTH OF FORECAST AREA...BUT STILL A THREAT IN THE
EAST-CENTRAL IN UNSTABLE AIRMASS AND INTERACTION OF LOW-LEVEL
BOUNDARIES.

UPPER TROF WILL QUICKLY SWING THROUGH TONIGHT. SMALL CHANCE FOR
LINGERING SHOWERS BEHIND MAIN LINE LATER THIS EVENING.
OTHERWISE...CLEARING SKIES ACROSS MUCH OF AREA. EXCEPTION IS IN THE
FAR NORTH CLOSER TO THE UPPER LOW AND RESIDUAL MOISTURE.

TEMPS TONIGHT AND SUNDAY ARE A BLEND OF MODELS...CLOSE TO
PREVIOUS FORECAST.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY.

MEAN LONGWAVE PATTERN FOR THE EXTENDED FORECAST PERIOD GENERALLY
CHARACTERIZED BY A TROUGH OVER THE OHIO VALLEY AND RIDGE OVER THE
INTERMOUNTAIN WEST. WESTERN GREAT LAKES REGION WILL RESIDE IN
NORTHWESTERLY FLOW REGIME WITH AN OCCASIONAL EMBEDDED SHORTWAVE
DISTURBANCES TRAVERSING THE AREA. TIMING AND INTENSITY OF EMBEDDED
SHORTWAVE DISTURBANCES WITHIN THIS FLOW REGIME ARE TYPICALLY
PROBLEMATIC...THUS FORECAST CONFIDENCE IN THIS REGARD IS LOW TO
MEDIUM. EARLY IN THE WORK WEEK... DAYTIME TEMPERATURES WILL START
OUT ABOVE NORMAL...THEN SLOWLY FALL BACK TO NEAR...OR PERHAPS
SLIGHTLY BELOW NORMAL FOR EARLY AUGUST.

SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD ACROSS THE
FORECAST AREA SUNDAY NIGHT INTO MONDAY. WENT ON THE COOLER SIDE
SIDE OF AVAILABLE GUIDANCE WITH RESPECT TO MIN TEMPERATURES SUNDAY
NIGHT GIVEN CLEAR SKIES...LIGHT WINDS AND RATHER DRY DRY AIRMASS.
MONDAY LOOKS LIKE A PLEASANT DAY WITH SUNNY SKIES...RELATIVELY
LIGHT WINDS WITH DAYTIME HIGHS A FEW DEGREES ABOVE NORMAL.

SHORTWAVE DISTURBANCE THEN FORECAST TO HEAD SOUTHEAST ACROSS
SOUTHERN HUDSON BAY MONDAY NIGHT INTO EARLY TUESDAY. ASSOCIATED
COLD FRONT WILL GET SHOVED SOUTHEAST TOWARD NORTHWEST WISCONSIN BY
AROUND 06Z TUESDAY. APPEARS TO BE A PLUME OF HIGHER MID-LEVEL
LAPSE RATES AND MODEST 850 WAA OUT AHEAD OF THIS SYSTEM. HOWEVER
AVAILABLE MOISTURE IS SOMEWHAT LIMITED. THUS...HAVE MAINLY SMALL
CHANCE POPS OVER NORTHWEST COUNTIES OVERNIGHT...THEN CARRY THESE
SMALL POPS SOUTHEAST ACROSS THE AREA TUESDAY MORNING. MAJORITY OF
GUIDANCE SUGGEST THAT FRONT WILL PASS SOUTHEAST OF THE FORECAST
AREA BY ABOUT 18Z TUESDAY WITH CAA TO ENSUE DURING THE AFTERNOON.

WEAK HIGH PRESSURE RETURNS TO THE AREA TUESDAY NIGHT INTO EARLY
WEDNESDAY...WITH NEXT DISTURBANCE ALREADY APPROACHING THE NORTHERN
MISSISSIPPI VALLEY BY WEDNESDAY MORNING. MODEL CONSENSUS SUGGESTS
THIS SYSTEM WILL BE A BIT MORE POTENT AS IT TRAVERSES SOUTHEAST
ACROSS THE FORECAST AREA THURSDAY. OPERATIONAL GFS AND ECMWF ARE A
BIT FURTHER SOUTH WITH STRENGTHENING SURFACE LOW WHILE GEM A BIT
FURTHER NORTH. BOTTOM LINE IS THAT IT LOOKS LIKE THERE WILL BE A
PRETTY DECENT CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE DAY ON
THURSDAY. BUMPED UP POPS FROM PREVIOUS FORECAST. SOME MODEL
DIFFERENCES ON EVOLUTION OF UPPER TROUGH AND ASSOCIATED SURFACE LOW
THURSDAY NIGHT INTO FRIDAY. SYSTEM DOES APPEARS TO SLOW DOWN
SOMEWHAT AS IT DEEPENS JUST TO THE EAST OF THE FORECAST AREA...THUS
PRECIPITATION COULD VERY WELL LINGER INTO FRIDAY ESPECIALLY OVER THE
EASTERN HALF OF THE FORECAST AREA. CLOUDS...SCATTERED PRECIPITATION
AND NORTHEASTERLY BOUNDARY LAYER FLOW ON FRIDAY WILL LIKELY HOLD
TEMPERATURES MAINLY IN THE 70S.
&&

.AVIATION...AREA OF BKN VFR STRATO-CU OVER MINNESOTA IS STILL ON
TRACK TO ARRIVE OVER CENTRAL AND NORTH CENTRAL WISCONSIN OVERNIGHT.
STILL NOT ENTIRELY CONFIDENT ABOUT THE BKN MVFR CIGS AT RHI LATE
TONIGHT INTO THE MORNING...BUT FIGURE NOCTURNAL COOLING WILL AID
THEIR DEVELOPMENT.  THE BKN MVFR/VFR CIGS WILL SWING ACROSS THE REGION
THROUGH ABOUT MID-MORNING TOMORROW BEFORE DRIER AIR ARRIVES FOR THE
AFTERNOON AND DISSIPATES THE CLOUDS.

MPC
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 4, 8:32 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
832 PM CDT SAT AUG 4 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060145-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
832 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHEAST WISCONSIN
FOR THIS EVENING...BUT SEVERE WEATHER IS NO LONGER EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS MONDAY NIGHT. THIS
ACTIVITY IS NOT EXPECTED TO BE SEVERE. A BETTER CHANCE FOR
THUNDERSTORMS EXISTS FOR THURSDAY...HOWEVER IT IS TOO EARLY TO
DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

LMZ521-522-541>543-060145-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
832 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHEAST WISCONSIN
FOR THIS EVENING...BUT SEVERE WEATHER IS NO LONGER EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

GUSTY NORTHWEST WINDS AND BUILDING WAVES COULD BE A HAZARD TO
SMALL CRAFT SUNDAY.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO EARLY
TUESDAY AND AGAIN THURSDAY OF NEXT WEEK...HOWEVER IT IS TOO EARLY
TO DETERMINE IF THESE STORMS WILL BE SEVERE.

MPC

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.